Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


you have given us quite a lot of counsel
Apr 19, 2013

you are so kind with your advice on us poor hivers. Anyway, i have been in trouble trying to adhere with my ARVs.I dont even know where to start. So let me ask you, i have developed quite strong tinnitus since trying to adhere to Atripla. Is this normal? I had mild tinnitus for long time before starting meds 14 months ago. Now i have developed it in full, and its growing very loud 24 hrs. a day. What is your opinion? I am not pressing this issue to my health provider, because i have several deep extra depression side effects we are now currently trying to solve. Thanks a zillion, dear doctor Young. My labs are sort of ok and i am 60 years old. Best wishes to you and everybody at the Body.com

Response from Dr. Young

Hello and thanks for your nice words.

Ringing in the ears (tinnitus) is not a common side effect of the medications in Atripla (tenofovir, emtricitabine or efavirenz), though sometimes is reported . Tinnitus is common in the general population, and can be quite a bother.

Since you already have a ongoing dialog with your care provider about your mood side effects, I'd suggest also discussing the tinnitus with him/her- make sure that there aren't any other causes or possible culprit medications.

I hope that helps. Stay in touch and be well, BY



Previous
CMV+ donor allogenic stem cell transplant in CMV- patient
Next
Atripla, undetectable and tattoo?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement